Vol. 7(3) August 2019, No. 6, pp. 39-44.

STATISTICAL SPLICING OF ECONOMIC SERIES BY SMOOTHING QUADRATIC SPLINES
Vol. 7(3) August 2019, No. 6, pp. 39-44
R. AKHRIF, E. DELGADO-MARQUEZ, A. KOUIBIA AND M. PASADAS

 

Abstract

In this work we present a new method to solve the statistical difficult when economic series are spliced. Therefore, we discuss the scope of some splicing tools in the literature, namely the splicing by variation and linear interpolation methods. These methods carry on some problems of nonlinearity. In this way, certain internal inconsistency or structural incongruity can appear when the economic series are spliced. This is a serious problem for the System of National Accounts. We introduce an approximation method for statistical splicing of economic series by smoothing quadratic splines. The proposed technique is linear and thus structurally congruent. Finally, we show the effectiveness of our method by the results of the splicing of the GDP (Gross Domestic Product) of Venezuela between 1950 and 2012, and the corresponding economics activities.


Full Text (PDF 353 K)